# SDR 2009FA0000034

- Difficulty date: January 26, 2009
- Submitted: January 29, 2009
- Operation: General aviation
- Aircraft: N923JW
- Make and model: Cirrus SR20
- Aircraft serial: 1700
- Aircraft time: 1,184 hours
- Engine: Cont IO360ES
- Engine time: 1,184 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 105005563
- Part serial: D08FA020
- Condition: Failed
- Location: Zone 400
- Part time: 287 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

RT MAGNETO FAILED TO SUSTAIN ENG OPS DURING GROUND RUN-UP CHECK.  UPON INTERNAL VISUAL INSP, FOUND BROKEN MAGNETO SHAFT BELOW DRIVE GEAR.  ALUMINUM CASTING SPLIT AT STEEL SHAFT MATING JOINT.  ROTATION OF STEEL SHAFT IN ALUMINUM CASTING YIELDED EXCESSIVELY RETARDED TIMING.  MAGNETO WAS "FACTORY NEW" WITH 286.7 HOURS TOTAL TIME AND HAS NOT BEEN OPENED PRIOR TO THIS EVENT. A REPLACEMENT "FACTORY NEW" MAGNETO OF THE SAME TYPE WAS INSTALLED TO RESOLVE THE PROBLEM.
